Thunderstorm Wind, Lemhi
- When
- June 21, 7:45 PM MST
- Where
- Lemhi County, North Fork
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.400, -114.000
Severe thunderstorms with damaging winds moved through eastern Lemhi County during the evening hours. Wind gusts of 60 to 70 mph were reported by Sheriff Dispatch and trained spotters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MSO wrote it up.
Severe thunderstorms with damaging winds moved through eastern Lemhi County during the evening hours. Wind gusts of 60 to 70 mph were reported by Sheriff Dispatch and trained spotters. Sheriff reported one house with a roof blown off and numerous power lines down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Jun 21, 6:28 PM MST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 728 PM MDT TUE JUN 21 2005 .UPDATE...THUNDERSTORMS HAVE DEVELOPED THIS EVENING...HOWEVER THEY HAVE NOT BEEN SEVERE LIKE PREVIOUSLY THOUGHT. LOOKS LIKE THE BOUNDARY LAYER IS STABILIZING FASTER THAN THE MODELS ADVERTISED SO DO NOT EXPECT WIDESPREAD SEVERE STORMS THIS EVENING. HAVE THEREFORE CANCELED THE CURRENT WATCH FOR CENTRAL AND SOUTHEAST PORTIONS OF FORECAST AREA THIS EVENING. CURRENTLY ANOTHER SHORT WAVE IS MOVING UP FROM THE BOISE/POCATELLO AREA AND THEY ARE GETTING SOME HEALTHY LOOKING STORMS. THE STEERING FLOW OFF OF BOISE SOUNDING LOOKS TO BRING THIS NEXT WAVE MORE OVER THE IDAHO ZONES AND INTO NORTHWEST MONTANA. WILL DEFINITELY HAVE TO MONITOR THESE AS WE MAY ISSUE A WARNING YET THIS EVENING. THE AIRMASS OVER IDAHO IS DRIER THAN MONTANA SO WINDS WILL BE MAIN THREAT...ALTHOUGH WITH PRECIPITABLE WATER VALUES OVER .74 ON BOISE SOUNDING WITH REPORTS OF DIME SIZE HAIL...SO HAIL POTENTIAL WILL ALSO BE WATCHED. && .PREVIOUS DISCUSSION...TONIGHT THROUGH WEDNESDAY NIGHT...A HIGHLY AMPLIFIED PATTERN FOR THIS TIME OF YEAR WITH A STRONG RIDGE TO THE EAST OF THE AREA AND A DEEP TROUGH OFF THE COAST IS RESULTING IN A DEEP SOUTHERLY FLOW OF VERY WARM AIR INTO THE REGION PRODUCING THE WARMEST TEMPERATURES OF THE YEAR THIS AFTERNOON. AN UPPER LEVEL SHORTWAVE ALONG WITH SUBTROPICAL MID/HIGH LEVEL MOISTURE IS LIFTING NORTH INTO LEMHI COUNTY AND SOUTHWEST MONTANA THIS AFTERNOON. THIS MOISTURE ALONG WITH VERY UNSTABLE CONDITIONS DUE TO THE STRONG SURFACE HEATING WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS MAINLY MISSOULA EAST AND SOUTH THROUGH THIS EVENING. IT APPEARS THAT THE MODELS HAVE UNDERESTIMATED THE MOISTURE MOVING INTO THE REGION FROM THE SOUTH AT MID AND HIGH LEVELS AND THE LOW LEVEL MOISTURE FEED FROM THE EAST. DEWPOINTS ARE MUCH HIGHER THEN FORECAST WITH VALUES APPROACHING THE UPPER 50S IN WEST CENTRAL MONTANA. MID AND HIGH ELEVATION STATIONS ARE ALSO REPORTING AN INCREASE IN DEWPOINTS THE PAST FEW HOURS SOUTH AND EAST OF MISSOULA. GIVEN MORE MOIST CONDITIONS...A HIGHER THREAT FOR SEVERE STORMS EXISTS THEN PREVIOUSLY THOUGHT...WITH AN INCREASE IN THE HAIL POTENTIAL. CONDITIONS ARE MARGINALLY FAVORABLE FOR ORGANIZED STRONG THUNDERSTORM OUTFLOW EVENTS OR MICROBURSTS. THIS FIRST ROUND OF CONVECTION WILL MOVE TO THE EAST OF THE AREA THIS EVENING. A SECOND SHORTWAVE LIFTING OUT OF THE DEEP TROUGH OFF THE WEST COAST OVERNIGHT RESULTING IN THE POTENTIAL FOR ANOTHER ROUND OF SHOWERS WITH ISOLATED STORMS WITH AN EMPHASIS ON NORTHWEST MONTANA AND NORTH CENTRAL IDAHO FROM THIS EVENING AND THEN INTO WEST CENTRAL MONTANA AROUND MIDNIGHT. A COUPLET OF MID LEVEL CONVERGENCE...MID LEVEL INSTABILITY...AND SURFACE CONVERGENCE AS A WEAK COLD FRONT MOVES THROUGH THE REGION SEEMS TO SUPPORT THIS. COOLER CONDITIONS ARE EXPECTED ON WEDNESDAY...ESPECIALLY OVER NORTHWEST MONTANA AS THE WEAK COLD FRONT STALLS OVER SOUTHWEST MONTANA. MEANWHILE...A SHORTWAVE TROUGH WILL BRUSH NORTHWEST MONTANA. AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER MOST REGIONS WITH AN EMPHASIS IN SOUTHERN AND NORTHERN AREAS. SKIES WILL CLEAR WEDNESDAY NIGHT AS A SHORTWAVE RIDGE BEGINS BUILDING INTO THE REGION FROM THE WEST. THURSDAY THROUGH TUESDAY...A WEAK COOL FRONT WILL BE DRAPED OVER THE REGION ON THURSDAY...KEEPING NORTHWEST MONTANA COOLER. THERE IS SOME DISCREPANCIES ON THE PLACEMENT OF THE MOISTURE ACROSS THE FORECAST AREA ON THURSDAY...SO HAVE LEFT IN BROAD SLIGHT CHANCE TO CHANCE POPS. THEN A RIDGE WILL BUILD BACK IN ON FRIDAY AND SATURDAY. THIS RIDGE WILL BRING IN WARMER AND DRIER CONDITIONS. BUT THERE STILL APPEARS TO BE ENOUGH INSTABILITY FOR SOME CONVECTION TO DEVELOP. THE MODELS ARE STILL HAVING TROUBLE ON THE STRENGTH AND TIMING OF THE NEXT TROUGH THAT IS SUPPOSE TO SWING THROUGH THE AREA AT THE BEGINNING OF NEXT WEEK. SO HAVE MADE LITTLE CHANGES TO THE FORECAST FOR THIS PERIOD. && .AVIATION...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING SOUTH AND EAST OF MISSOULA...ISOLATED NORTH AND WEST. STRONG GUSTY OUTFLOW WINDS ALONG WITH SMALL HAIL ARE EXPECTED NEAR ANY STORMS. OTHERWISE CONDITIONS WILL REMAIN VFR...EXCEPT FOR VERY ISOLATED REGIONS OF LOWER VISIBILITIES IN THUNDERSTORMS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT....NONE. ID...NONE. && UPDATE...MEAD PREVIOUS DISCUSSION....PETRESCU/SMITH AVIATION...PETRESCU weather.gov/missoula
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 715 PM MDT TUE JUN 21 2005 MTZ004>007-043-220400- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/PINTLAR REGION- BLACKFOOT REGION- 715 PM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 510 HAS BEEN CANCELED FOR PORTIONS OF WESTERN MONTANA. PLEASE SEE GTFWCNMSO FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. weather.gov/missoula
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 717 PM MDT TUE JUN 21 2005 MTZ004>007-043-220300- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/PINTLAR REGION- BLACKFOOT REGION- INCLUDING THE CITIES OF...NOXON...THOMPSON FALLS...SUPERIOR... HAMILTON...DARBY...SULA...PHILIPSBURG...ANACONDA...DEER LODGE... DRUMMOND...SEELEY LAKE 717 PM MDT TUE JUN 21 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 510 FOR A PORTION OF WESTERN MONTANA... SEVERE THUNDERSTORM WATCH 510 IS CANCELED FOR THE FOLLOWING COUNTIES IN WESTERN MONTANA...MISSOULA...RAVALLI...POWELL...SILVER BOW...DEERLODGE...AND GRANITE. THUNDERSTORMS WILL CONTINUE OVER THIS REGION THIS EVENING...HOWEVER WIDESPREAD SEVERE STORMS ARE NO LONGER ANTICIPATED.
The Missoula radar (KMSX), 182 km away, was scanning. The volume nearest the first event began at 02:46 UTC.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462004, 5462005, 5462006, 5462007.